Results 1 to 5 of 5

Thread: Dilantin, liver funcion, and vitamins to improve function. What do you reckon?

  1. #1
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Australia
    Posts
    131

    Question Dilantin, liver funcion, and vitamins to improve function. What do you reckon?

    G'day neuro buddies.

    Grant has for about 5 years now been on Dilantin.

    His liver function is not wonderful.

    I am interested in exploring the possibility of giving him something to help his liver function.

    QUESTION

    Do any of you know of any natural therapies (such as vitamins) that can help with liver function?

    Hope to hear from you soon.

    Seeya,

    Paul, Alison and Grant in championship mode.
    Grant's story in pictures and music. A must see :)
    http://www.youtube.com/watch?v=fiZGlwj6VCQ
    Seeya there :)

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Paul,

    I'm usually on the epilepsy page and I have takin dilantin in the past one of the best things to help the liver is milk thistle, dadilons, vitamin A and Vitamin E. You might want to ask your sons Dr.
    to do a DNA test on him to find out what meds will work for him the best with the least side effects. I had this done after trying 13 different seizure meds. Here's wishing you and your family only the
    best and May God Bless You!

    Sue

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Australia
    Posts
    131

    Default

    Hi Sue.

    Many thanks for your suggestions.

    We see Grant's neurologist next week, so I might email him before with the request.

    Best wishes and seeya.


    God bless you to.
    Paul, Alison and Grant the champ.


    Quote Originally Posted by Porkette View Post
    This quote is hidden because you are ignoring this member. Show Quote
    Hi Paul,

    I'm usually on the epilepsy page and I have takin dilantin in the past one of the best things to help the liver is milk thistle, dadilons, vitamin A and Vitamin E. You might want to ask your sons Dr.
    to do a DNA test on him to find out what meds will work for him the best with the least side effects. I had this done after trying 13 different seizure meds. Here's wishing you and your family only the
    best and May God Bless You!

    Sue

  4. #4
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi Paul,

    I wish your son and your family only the best of luck when you see the neuro next week. One thing that has helped me over the yrs. with my seizures is the ketogenic diet along with cold water therapy. I was in a medical study last yr.
    where I was to take my temperature 3 times a day and each time I have a seizure. I was to also keep track of each time I yawned because yawning cools the brain. Each day I had any seizures my temperature was always higher even before
    the seizure happened and I yawned less that day. In the second part of the study I was told that if I got any warning like an aura (simple partial) seizure to put a cold washcloth on my face and on my neck. Each time I did this it stopped the
    seizure because the cold water calmed the neurons down in my brain so I won't have a seizure. I know over in the UK they are working on a device for people with MS and epilepsy that helps cool the brain and stops all of the problems.
    Here's wishing you and your family the best of luck. May God Bless All of You!

    Sue

  5. #5
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,045
    Blog Entries
    1

    Default

    ((((((Paul Champ & Alison))))))

    As you know, Jon has been taking Dilantin for 28 years. Only once during that time has he had a toxic liver ~ in 2000.

    Jon's doctor advised that we do one thing: increase his water intake. We did this, and his liver tests improved to normal.

    All drugs are processed through and pollute the liver. Some are worse offenders than others. Surprisingly, Jon's liver is at greater risk with Depakote than Dilantin. Each drug has its unique evil side effects, but all drugs impact the liver.

    Most likely it is the combination of drugs taken by the Champ causing his elevated liver readings.

    Excellent idea to run any thoughts about herbs/spices/vitamins/supplements by Grant's neuro.

    And any suggested natural remedies are worthy of internet searches to see if they have negative side effects or shouldn't be used with certain meds. We have that info at the top of the page here, under the Drug Info link. And there is lots more out there on the WWW.

    You might try increasing Grant's intake of water, and you should expect him to void more as a result. If you give more fluids, and they don't come out, then you can have a problem. Of course, the purpose is to flush out the liver (and bladder) of all of those chemicals and toxins. So, increased urine output from increased fluid intake is the ideal situation.

    If Grant can take more water and produce more urine, then within a week or so, I would recommend having his liver retested.

    I know it sounds too simple. But it does work. Water is so ultra important in keeping our vital organs working properly.

    Regarding Vitamin E: I read an article recently indicating that excess Vitamin E is unhealthy for the prostate.

    http://www.naturalproductsinsider.co...te-cancer.aspx

    Hope this is helpful for the Champ.

    Love & Light,

    Rose

Similar Threads

  1. baclofen bad for liver?
    By MS w/MS in forum Multiple Sclerosis
    Replies: 12
    Last Post: 02-20-2013, 05:54 PM
  2. Replies: 3
    Last Post: 08-24-2011, 03:59 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.